Thunderstorm Wind, Grant
- When
- August 8, 1:35 PM MST to 1:42 PM MST
- Where
- Grant County, 15.22 mi N of Elgin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 46.620, -101.850
In the mid afternoon Wednesday, August 8th, Severe Thunderstorm Watch 569 was issued with ongoing severe thunderstorms over south central North Dakota, and in anticipation of further development associated with an upper level short wave impulse over the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
In the mid afternoon Wednesday, August 8th, Severe Thunderstorm Watch 569 was issued with ongoing severe thunderstorms over south central North Dakota, and in anticipation of further development associated with an upper level short wave impulse over the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 8, 1:15 PM MST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT WED AUG 8 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... MODELS IN FAIR AGREEMENT AND USED GFS FOR GRIDS. STRONG UPPER LEVEL RIDGE CONTINUES WITH INTERMITTENT SHORTWAVES TOPPING RIDGE AND DIVING SOUTHEAST EAST OF STATE. AIRMASS WILL BE UNSTABLE MOST DAYS AND DIFFICULT TO PICK A TIME WHEN WE COULD TAKE OUT LOW POPS AND AS A RESULT MOST PERIODS HAVE ISOLATED SHOWERS AND THUNDERSTORMS. TEMPERATURES REMAIN SLIGHTLY ABOVE NORMAL BUT NOT UNUSUAL. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... A BROAD UPPER LEVEL RIDGE WILL DEVELOP OVER THE REGION IN THE LONG TERM. SHORT WAVES MOVING OVER THE RIDGE WILL BRING ON AND OFF AGAIN CHANCES OF TSTMS. TEMPERATURES WILL BE AT OR ABOVE NORMAL. && .AVIATION... SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION TONIGHT AS A SURFACE LOW MOVES SLOWLY ACROSS THE DAKOTAS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 430 AM CDT WED AUG 8 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 430 AM CDT WED AUG 8 2007 /330 AM MDT WED AUG 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING THEN BECOME ISOLATED THIS AFTERNOON IN CENTRAL AND WESTERN NORTH DAKOTA. A WEAKENING COLD FRONT OVER EASTERN MONTANA WILL FALL APART AS IT MOVES TOWARD BISMARCK EARLY THIS AFTERNOON... FOLLOWED BY AN UPPER LEVEL DISTURBANCE TRAVERSING ACROSS THE STATE LATER TODAY. THIS WILL HELP INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY OVER OUR EASTERN ZONES. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WEAK TROUGH WILL REMAIN AT THE SURFACE ACROSS NORTH DAKOTA WITH A SERIES OF UPPER DISTURBANCES MOVING ACROSS THE STATE. ANY ONE OF THESE COULD TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS THURSDAY INTO SATURDAY. APPEARS SUNDAY THROUGH TUESDAY WILL BE OUR DRIEST DAYS WITH LITTLE OR NO THREAT FOR ANY PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO EARLY THIS EVENING. KS
The Bismarck radar (KBIS), 85 km away, was scanning. The volume nearest the first event began at 20:36 UTC.
1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
A funnel cloud was reported. It did not touch the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52415, 52414.